MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 4FX50CM SGL PRO PICC CT-LONGGW; PRO-PICC CT

MEDICAL COMPONENTS, INC. 4FX50CM SGL PRO PICC CT-LONGGW; PRO-PICC CT
Model Number MR17034102
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Next day after insertion it was not possible to aspirate or flush the picc.By contrast medium administration in radiology it was seen that the picc was separated in the body.The picc was removed transfemorally and via the basal vein.
 
Additional Manufacturer Narrative
The 4f pro picc was returned for evaluation.Visual inspection confirms the complaint.The device was returned in two pieces and appears to have ballooned and then burst approximately 9 cm from the hub.The second piece was a segment of lumen approximately 19 cm in length.Inspection of the returned pieces showed blockage in the 19cm lumen segment.A guidewire could only be inserted part way into the lumen segment.When pulled out from the segment the guidewire was coated with dried blood and other matter.The contract manufacturer conducted a review of the manufacture records for the lot number reported.There were no deviations or process changes in the manufacturing of this part number.The review indicated there were no non-conformances or authorized manufacturing variances issued for the lot involved.Nothing out of specification was found.A definitive root cause cannot be determined.It does not appear to be related to manufacturing.The report indicated that it was not possible to aspirate or flush the picc.A contributing factor may include flushing or power injecting against an occluded lumen.The instructions for use (ifu) contains the following warnings and precautions: do not flush against resistance.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.

Brand Name
4FX50CM SGL PRO PICC CT-LONGGW
Common Device Name
PRO-PICC CT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11188646
Report Number2518902-2021-00001
Device Sequence Number16781932
Product Code LJS
UDI-Device Identifier00884908033076
UDI-Public884908033076
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/03/2023
Device Model NumberMR17034102
Device Catalogue NumberMR17034102
Device Lot NumberMPBC780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer01/18/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR